After a course of Roaccutane or Accutane, we are often asked for advice on what products to use and how to care for the skin.

Patients are often left with red marks from the acne - most of the time they will fade and settle on their own with time. 

It is very important to use a good quality, high factor, broad spectrum sunscreen while on the treatment and also afterwards. People with darker skin types are at risk of the red marks becoming brown and forming stubborn pigmentation which is called post-inflammatory hyperpigmentation (PIH).  You will need to be meticulous about using a sunscreen over the whole face and especially over the red marks to prevent this condition which is difficult to treat once it is established.

If at all possible you should try and avoid the sun and if you do need to be out in the sun, then you must apply the sunscreen and wear a wide-brimmed, tightly woven UV protective hat to shade the face.

The skin may be on the dry side while you are on the Isotretinoin treatment and immediately afterwards but once it is out of your system the skin tends to become more normal to combination and it is important to use the correct products going forward.

During your treatment your Dermatologist or medical doctor will recommend very bland, moisturising products to keep the skin and lips hydrated. This will usually include a cleanser, a moisturiser, sunscreen and lip product as dry lips are a side-effect of the Isotretinoin.

There are several products with active ingredients that can be used to help protect the skin against PIH but these can only be used 30 days after the treatment is completed to make sure it is out of your system.

Please contact our Dermastore® Support therapists for advice on which products to use post-Roaccuatane/Accutane.

Did this answer your question?